Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 169, NWS Mobile, AL

December 25, 2015Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 25, 2015, 2:50 AM CST for Greene County, Wayne County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 2:50 AM CST (08:50 UTC)
Expired
Dec 25, 2015, 3:30 AM CST
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2448 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS54 KMOB 250850
SVRMOB
MSC041-153-250930-
/O.NEW.KMOB.SV.W.0169.151225T0850Z-151225T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
250 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHERN GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 330 AM CST

* AT 249 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF BEAUMONT...OR 11 MILES SOUTHEAST OF RICHTON...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STATE LINE AND CLARA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3161 8870 3149 8845 3136 8845 3114 8882
      3117 8884 3132 8884
TIME...MOT...LOC 0849Z 222DEG 29KT 3125 8879 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
950 
WWUS54 KMOB 250912
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 AM CST FRI DEC 25 2015

MSC041-153-250930-
/O.CON.KMOB.SV.W.0169.000000T0000Z-151225T0930Z/
WAYNE MS-GREENE MS-
312 AM CST FRI DEC 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES...

AT 309 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
RICHTON...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAND HILL...AVERA...CARSON CITY...STATE LINE AND CLARA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS...HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3161 8870 3149 8845 3136 8845 3122 8878
      3132 8884
TIME...MOT...LOC 0909Z 212DEG 22KT 3135 8873 

HAIL...0.75IN
WIND...60MPH
 
$$
308 
WWUS54 KMOB 250927
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST FRI DEC 25 2015

MSC041-153-250937-
/O.EXP.KMOB.SV.W.0169.000000T0000Z-151225T0930Z/
WAYNE MS-GREENE MS-
327 AM CST FRI DEC 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
NORTHERN GREENE COUNTIES WILL EXPIRE AT 330 AM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3161 8870 3149 8845 3136 8845 3122 8878
      3132 8884
TIME...MOT...LOC 0924Z 222DEG 29KT 3135 8873 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 11:40 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 24, 11:40 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1140 PM CST THU DEC 24 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...

SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL... CONTINUE
TO PLAGUE PARTS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI LATE
THIS EVENING. RADAR SHOWS MOST OF THE RAIN ORGANIZED IN A BAND JUST
WEST OF THE IH-65 CORRIDOR...FROM PINE APPLE...SOUTHWEST TO
PERKINSTON. MRMS DATA INDICATES BETWEEN 5 AND 6 INCHES OF RAIN HAS
FALLEN OVER PARTS OF THIS REGION IN THE PAST 24 HOURS. AND WHILE
THESE VALUES ARE NOT AS HIGH AS WHAT HAS BEEN SEEN IN PARTS OF
COVINGTON AND CRENSHAW COUNTIES...ANY ADDITIONAL RAINFALL WILL ONLY
PROLONG FLOODING PROBLEMS.

THE CONVECTION WAS OCCURRING IN DIFFLUENT FLOW ALOFT...AIDED BY THE
LEFT EXIT REGION OF THE SUBTROPICAL JET. SOUTHERLY FLOW CONTINUES TO
EXTEND THROUGH A GOOD DEPTH OF THE ATMOSPHERE...RESULTING IN
PRECIPITABLE WATER VALUES NEAR RECORD LEVELS OF 1.75 INCHES. ALL-IN-
ALL...HEAVY RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS CONTINUE
TRAINING OVER SIMILAR LOCATIONS THROUGH THIS EVENING.

HIGH RESOLUTION CONVECTION ALLOWING MODELS HAVE NOT HANDLED THIS
EVENING'S EVENT THAT WELL...AND CONTINUE TO BE TOO AGGRESSIVE IN
LIFTING THE CONVECTIVE BOUNDARY NORTH/WESTWARD ACROSS OUR AREA. WITH
THIS UPDATE...I HAVE ADJUSTED SHOWER/THUNDERSTORM PROBABILITIES
THROUGH MID-MORNING. THIS WAS BASICALLY TO ACCOUNT FOR OBSERVED
TRENDS. IN SHORT...THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
IS STILL EXPECTED TO LIFT NORTH/WEST...JUST SLOWER THAN PREVIOUSLY
ADVERTISED.

IN OTHER NEWS...TEMPERATURES HAVE BEEN RELUCTANT TO FALL...AND MANY
AREAS REMAIN IN THE MIDDLE (AND IN SOME CASES UPPER) 70S AT 11 PM. ON
DECEMBER 24! TEMPERATURES WERE ADJUSTED AS WELL TO ACCOUNT FOR THE
SLOWER RATE OF FALL THROUGH THE REST OF THE NIGHTTIME HOURS. /BUTTS/

&&

.PREV DISCUSSION... /ISSUED 1134 PM CST THU DEC 24 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
06Z ISSUANCE...EXPECTING MOSTLY IFR AND LIFR CIGS AT ALL TERMINALS
THROUGH THE PERIOD AS LOW CLOUDS CONTINUE TO STREAM NORTH ON
SOUTHERLY WINDS. EXPECTING VISIBILITIES TO GO BELOW 1 MILE AT KBFM
AND KPNS AFTER 06 UTC WHERE THE INFLUENCE OF COOLER NEAR SHORE WATERS
INTERACTS WITH VERY MOIST AIRMASS IN PLACE. SOME IMPROVEMENT IN
VISIBILITY AFTER 15 UTC TOMORROW BUT LOW CEILINGS SHOULD REMAIN IN
PLACE THROUGH THE PERIOD AT ALL TERMINALS. SOUTHERLY OR SOUTH
SOUTHEASTERLY WINDS NEAR 10 KNOTS WITH OCCASIONAL HIGHER GUSTS CAN BE
EXPECTED BOTH OVERNIGHT AND DURING THE DAYLIGHT HOURS. 05/RR

PREV DISCUSSION... /ISSUED 611 PM CST THU DEC 24 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...

EXPECT THE GREATEST IMPACTS TO AVIATION AT TERMINALS ACROSS COASTAL
AL AND THE W FL PANHANDLE...WHERE IFR CIGS (AT BEST) WILL LIKELY BE
SEEN THROUGH 25/1800 UTC BEFORE POSSIBLY APPROACHING LOW-END MVFR
TERRITORY. CIGS WILL BE SLIGHTLY BETTER FARTHER INLAND...BUT WILL
STILL LIKELY DROP INTO IFR TERRITORY OVERNIGHT. AREAS OF FG WILL
ALSO DEVELOP ALONG THE COAST BETWEEN 25/0300-0600 UTC...SPREADING
INLAND TO (MAINLY) COASTAL TERMINALS OVERNIGHT. THESE VSBYS SHOULD
IMPROVE A BIT BY MID-MORNING CHRISTMAS. LOWER VSBYS WILL LIKELY
PREVAIL AT AIRPORTS CLOSE TO SHALLOWER BAYS/INLAND WATERWAYS DUE TO
THE CONTINUED PRESENCE OF MARINE FOG. /02/

PREV DISCUSSION... /ISSUED 335 PM CST THU DEC 24 2015/

NEAR TERM /NOW THROUGH CHRISTMAS DAY/...THE WIDESPREAD AND LONG
DURATION OF THE RAINFALL EVENT HAS RESULTED IN MANY FLOODING ISSUES
ACROSS AREAS ALONG AND EAST OF THE I-65 CORRIDOR IN SOUTHWEST AND
SOUTH CENTRAL AL. WE HAVE SEVERAL FLOOD WARNINGS IN EFFECT BASED OFF
OF REPORTS FROM LOCAL EMERGENCY MANAGEMENT AS THIS INUNDATION WILL
LIKELY PERSIST INTO THE EVENING. IF TRAINING OF HEAVY RAINFALL
COMMENCES IN AN AREA ONCE AGAIN...WE WILL ISSUE A FLASH FLOOD
WARNING TO HANDLE THE LIKELIHOOD OF RAPID WATER RISES. REGARDING
RAIN CHANCES...THE OVERALL AXIS OF RAIN SHOULD CONTINUE TO GRADUALLY
SHIFT NORTH TONIGHT IN RESPONSE TO RIDGING BUILDING IN FROM THE EAST
AND THE BEST ZONE OF LOW LEVEL CONVERGENCE SHIFTING EAST. HOWEVER...
THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL WILL CONTINUE INTO THE
EVENING HOURS AS DEWPOINTS IN THE MID 70S ALONG THE SOUTHERN HALF OF
THE AREA IS FUELING MLCAPES OF 1500-2000 J/KG. THEREFORE...THE
REDEVELOPMENT OF STORMS IS POSSIBLE THROUGH THIS EVENING.
THEREFORE...WILL MAINTAIN HIGH CHANCE TO LIKELY POPS THROUGH EARLY
EVENING.

IT SHOULD BE NOTED THAT MANY AREA RIVERS ARE ALSO IN OR FORECAST TO
REACH FLOOD STAGE. THE BIG ESCAMBIA CREEK AT FLOMATON IS FORECAST TO
NOW REACH MAJOR FLOOD STAGE. PLEASE REFER TO WATER.WEATHER.GOV FOR
THE LATEST RIVER FORECAST INFORMATION.

AREAS OF DENSE FOG WILL LIKELY DEVELOP ACROSS THE COASTAL COUNTIES
THROUGH THE NIGHT GIVEN THE ABNORMALLY HIGH DEWPOINTS FOR THIS TIME
OF YEAR. WE HAVE ALREADY ISSUED A DENSE FOG ADVISORY FOR COASTAL
AL/NW FL. PLEASE BE CAUTIOUS IF DRIVING TONIGHT...ESPECIALLY NEAR
ANY BAYS AND SOUNDS. LOWS TONIGHT WILL STRUGGLE TO DROP INTO THE
UPPER 60S TO AROUND 70. IN FACT...CHRISTMAS MORNING MAY BE THE
WARMEST ON RECORD (WARMEST CHRISTMAS MORNING ON RECORD IN MOBILE IS
69 IN 1987 AND FOR PENSACOLA 67 IN 1987).

UPPER RIDGING CONTINUES TO BUILD INTO THE REGION ON CHRISTMAS DAY.
DESPITE THE LACK OF ANY SIGNIFICANT FORCING...THE PRESENCE OF SUCH
WARM AND HUMID CONDITIONS WILL LEAD TO THE POTENTIAL OF ISOLATED TO
SCATTERED SHOWERS AND STORMS. HOWEVER...COVERAGE SHOULD BE MUCH
LOWER COMPARED TO TODAY. HIGHS WILL LIKELY TOP OUT IN THE UPPER 70S
TO NEAR 80...WHICH WOULD BE RECORD SETTING ACROSS MUCH OF THE
REGION. 34/JFB

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...UPPER RIDGING
CONTINUES OVER THE FCST AREA FRIDAY NIGHT WITH THE SFC BOUNDARY WELL
NORTH OF THE FCST AREA LIFTS A LITTLE FURTHER AWAY FROM OUR AREA.
THIS GENERAL TREND CONTINUES THROUGH MOST OF SUNDAY BEFORE THE UPPER
RIDGE BEGINS TO BREAK DOWN AS A LARGE UPPER LOW SWINGS INTO WESTERN
TEXAS. WITH THIS...THE FCST AREA REMAINS IN THE WARM AND MOIST
AIRMASS THROUGH THE SHORT TERM PERIOD. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.
PATCHY FOG TO OCNLY AREAS OF DENSE FOG WILL ALSO CONTINUE TO BE A
POSSIBILITY... ESPECIALLY NEAR THE COAST THROUGH THE PERIOD. ON
SUNDAY NIGHT...THE LARGE UPPER LEVEL LOW CONTINUES EAST ACROSS
TEXAS...WITH THE BROADER UPPER LEVEL TROF TO OUR WEST BECOMING
NEGATIVELY TILTED. SFC CYCLOGENESIS WILL LIKELY OCCUR OVER EASTERN
TEXAS OR WESTERN LOUSIANA AND CHANCES FOR PCPN WILL BEGIN AN UPTICK
FROM THE WEST LATE SUNDAY NIGHT. VERY MILD TEMPERATURES FOR THIS TIME
OF THE YEAR WILL CONTINUE THROUGH THE PERIOD AS WELL...WITH HIGH
TEMPERATURES APPROACHING OR REACHING RECORD LEVELS. OVERNIGHT LOWS
WILL BE IN THE MID TO UPPER 60S. DAYTIME HIGHS IN THE MID TO UPPER
70S...AND EVEN A FEW LOWER 80S POSSIBLE OVER EASTERN PORTIONS OF THE
FCST AREA. 12/DS

LONG TERM /MONDAY THROUGH THURSDAY/...A STRONG STORM SYSTEM LOOKS TO
LIFT UP ACROSS ARKANSAS AND THEN NORTH ALONG THE MISSISSIPPI RIVER
DELTA AREA ON MONDAY. THIS WILL RESULT IN A COLD FRONT TO FINALLY
SWEEP EAST ACROSS THE FCST AREA ON MONDAY. WITH THE ASSOCIATED NEGATIVELY
TILTED UPPER TROUGH NOTED IN THE SHORT TERM SECTION ABOVE ALSO LIFTING
FROM ARK-LA-TEX REGION TO KENTUCKY MONDAY...THERE WILL SUBSTANTIAL
DIFFLUENT FLOW ALOFT OVER OUR REGION WITH RESULTANT LIFT. IN ADDITION...
SOME MODEL DATA INDICATES AT LEAST A 40 TO 50 KNOT (MAYBE UP TO 60
KNOT) 850MB JET APPROACHING WESTERN PORTIONS OF OUR FCST AREA
MONDAY...COMBINED SBCAPES APPROACHING 1000 J/KG AS WELL. THE PATTERN
SUGGESTS THE POSSIBILITY OF STRONG TO SEVERE STORMS WITH THE PASSAGE
OF THIS SYSTEM ON MONDAY. WILL MAINTAIN WORDING IN THE HAZARDOUS
WEATHER OUTLOOK FOR STRONG TO SEVERE STORMS...MAINLY ON MONDAY...AND
CONTINUE TO MONITOR THE SITUATION. LIKELY POPS ON MONDAY WITH THE
FRONTAL PASSAGE. FINALLY GET SOME COOLER TEMPERATURES IN THE WAKE OF
THE MONDAY FRONTAL PASSAGE...WITH LOW COOLING FROM THE 50S TO THE 40S
MONDAY NIGHT THROUGH WEDNESDAY NIGHT. DAYTIME HIGHS COOL INTO THE
LOW TO MID 60S TUESDAY AND INTO THE UPPER 50S AND LOWER 60S WEDNESDAYAND
THURSDAY. 12/DS

MARINE...DENSE FOG WILL BE THE MAIN CONCERN THROUGH THE END OF THE
WEEK INTO THE WEEKEND. THE DENSE FOG ADVISORY WHICH IS IN EFFECT FOR
ALL NEAR SHORE AND INLAND WATERS UNTIL NOON FRIDAY MAY HAVE TO BE
EXTENDED INTO THE WEEKEND.

OTHERWISE...A LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST WITH SFC
HIGH PRESSURE LOCATED OVER THE WESTERN ATLANTIC. SOUTHERLY FLOW WILL
INCREASE FURTHER BY LATE IN THE WEEKEND INTO NEXT MONDAY AHEAD OF
THE NEXT STRONG STORM SYSTEM. A STRONG COLD FRONT WILL LIKELY MOVE
ACROSS THE MARINE AREA DURING THE DAY ON MONDAY. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM CST FRIDAY FOR ALZ263>266.

FL...DENSE FOG ADVISORY UNTIL 9 AM CST FRIDAY FOR FLZ201>206.

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST FRIDAY FOR GMZ630>635-650-655.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 24, 3:30 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST THU DEC 24 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-252130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
330 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS
THE REGION THROUGH THIS EVENING. EXTENSIVE FLOODING IS OCCURRING OVER
INLAND PORTIONS OF SOUTHWEST ALABAMA AND SOUTH CENTRAL
ALABAMA...ALONG AND EAST OF I-65. THE ADDITIONAL RAINFALL THIS
EVENING MAY EXACERBATE SOME OF THE FLOODING. THE THREAT OF HEAVY
RAIN IS EXPECTED TO DIMINISH OVERNIGHT.

AREAS OF DENSE FOG ARE LIKELY ALONG COASTAL ALABAMA AND NORTHWEST
FLORIDA TONIGHT.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST BY
THE END OF THE WEEKEND INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THIS SYSTEM BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO RELAY ANY
REPORTS OF FLOODING.

GMZ630>635-650-655-670-675-252130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
330 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL IMPACT THE INSHORE BAYS AND SOUNDS AND THE
NEAR SHORE GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF DENSE FOG WILL LIKELY IMPACT THE COASTAL WATERS THROUGH THE
WEEKEND.

A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS ON MONDAY.
STRONG STORMS ARE POSSIBLE OVER THE MARINE AREA WITH THIS STORM
SYSTEM.

In the hours before

Local storm report, Dec 24, 9:26 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
926 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            1 W RED OAK             31.14N 86.48W
12/24/2015                   COVINGTON          AL   BROADCAST MEDIA

            6-12 INCHES OF WATER OVER ROCKHOLE BRIDGE RD.

0330 PM     FLASH FLOOD      3 SE ANDALUSIA          31.28N 86.44W
12/24/2015                   COVINGTON          AL   BROADCAST MEDIA

            1-2 FEET OF WATER OVER LINDSEY BRIDGE RD NEAR THE
            INTERSECTION WITH EASLEY DR.

&&

RROGERS
Special weather statement, Dec 24, 10:58 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CST THU DEC 24 2015

ALZ054-057-250530-
BUTLER AL-WILCOX AL-
1058 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX IN SOUTHCENTRAL ALABAMA
UNTIL 1130 PM CST...

AT 1057 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE APPLE...
OR 19 MILES WEST OF GREENVILLE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PINE APPLE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3196 8686 3196 8669 3177 8691 3183 8691
      3183 8700 3188 8708 3205 8697 3205 8686
TIME...MOT...LOC 0457Z 217DEG 21KT 3189 8694

BUTTS
Special weather statement, Dec 25, 12:56 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1256 AM CST FRI DEC 25 2015

MSZ075-078-250800-
STONE MS-PERRY MS-
1256 AM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
STONE AND SOUTHERN PERRY IN SOUTHEAST MISSISSIPPI UNTIL 200 AM CST...

AT 1255 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
MAXIE...OR 7 MILES NORTHEAST OF WIGGINS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...             BEAUMONT...            NEW AUGUSTA...
MCHENRY...             PERKINSTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3091 8923 3091 8914 3120 8915 3124 8913
      3115 8884 3102 8884 3068 8908 3071 8929
TIME...MOT...LOC 0655Z 211DEG 26KT 3096 8908
Special weather statement, Dec 25, 1:54 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
154 AM CST FRI DEC 25 2015

MSZ075-076-250845-
PERRY MS-GREENE MS-
154 AM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
PERRY AND WEST CENTRAL GREENE IN SOUTHEAST MISSISSIPPI UNTIL 245 AM
CST...

AT 152 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAUMONT...OR
13 MILES SOUTH OF RICHTON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHTON...             BEAUMONT...            MCLAIN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3092 8895 3097 8907 3138 8899 3130 8867
TIME...MOT...LOC 0752Z 207DEG 18KT 3115 8893

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 12:56 AM CSTSpecial Weather StatementMOBPerry, Stone64 min
Dec 25, 1:07 AM CSTAreal Flood AdvisoryMOBPerry, Stone3 hr
Dec 25, 1:54 AM CSTSpecial Weather StatementMOBPerry51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.